MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the catheter breakage was found.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a catheter break is confirmed and was determined to be use related.One 5 fr dual lumen groshong nxt catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.The catheter was found to be returned in three segments and the breaks were observed to be just distal to the bifurcation and between the 54 cm and 55 cm depth markers.An attachable suture wing was observed on the long catheter segment around the 44 cm and 45 cm depth markers.The smallest segment of the catheter was measured to be approximately 2.5 cm long.A stopcock and a needleless injection cap were observed on each lumen of the catheter.Tensile weakness was observed in the catheter in approximately 0.8 cm of the proximal end of the long catheter segment and in approximately 0.7 cm of the distal end of the short catheter segment.A microscopic observation revealed the break sites were uneven and stepped.The fracture surfaces were observed to be mostly smooth and granular in texture but topographically complex.The proximal break was observed to be located just within the molded bifurcation and the edges of the break appeared to be slightly angled.The edges of the distal break were observed to be mostly flat but slightly more uneven that the proximal break.The location and physical characteristics of the break surfaces as well as the tensile weakness observed in the catheter suggest tensile failure caused by excessive pulling force on the catheter.The product ifu states: ¿to minimize the risk of catheter breakage and embolization, the suture wing and ¿y¿ adapter must be secured in place.¿ a lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9548158
Report Number3006260740-2019-04054
Device Sequence Number2245299
Product Code LJS
UDI-Device Identifier00801741035401
UDI-Public(01)00801741035401
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7927505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1